Alabama, 2001

Damaging Wind in Alabama, June 14, 2001

June 14, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 14, 2:29 PM CST, 16 minutes earlier.

Area forecast discussion, Jun 14, 2:29 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
329 PM CDT THU JUN 14 2001

SHORT TERM CONCERNS ONCE AGAIN...AS YESTERDAY'S SEA BREEZE FRONT
DEPARTS NORTHERN SECTIONS...AND TODAY'S FRONT MOVES NORTH THROUGH
SOUTHERN SECTIONS.

BEYOND THE SHORT TERM...MODELS IN FAIR AGREEMENT WITH APPROACHING
FRONTAL SYSTEM...WITH SOME WEAKENING AND SLOWING INDICATED FROM
PREVIOUS RUNS.  APPEARS...THAT INDEED A WEAKENING BOUNDARY WILL
APPROACH AND TRANSIT THE AREA.  WITH AMPLE MOISTURE AHEAD OF THE
BOUNDARY...MOISTURE...AND ADDITIONAL MESOSCALE FEATURES PRESENT...
CHANCE POPS OVER MOST OF THE AREA FOR FRIDAY LOOKS GOOD.  GUIDANCE
SUGGESTING BOUNDARY PASSES NW TO SE OVERNIGHT FRIDAY...BEFORE LAYING
DOWN ACROSS LOWER ALABAMA.

IN THE EXTENDED...DRIER AIR OVER THE WEEKEND...WITH TYPICAL WEAK
FLOW PATTERN REESTABLISHED OVER MIDWEEK...AND FLOW OFF THE GULF. 81

COORDINATION NUMBERS...

HSV 071/085 066/088 2520A
BHM 072/086 067/089 2530
MGM 072/091 069/090 2431

.BHM...NONE.

In the hours before

Special weather statement, Jun 14, 12:25 PM CST, 2 hours 20 minutes before
ALZ001>038-040>050-142100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CDT THU JUN 14 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ALABAMA THROUGH
TONIGHT.  SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE AREA THROUGH THE EARLY EVENING HOURS.  THE STORMS
WILL PRODUCE BRIEF PERIODS OF HEAVY RAINFALL...GUSTY WINDS AND
DANGEROUS LIGHTNING.  A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 40
MPH.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT LIKELY THROUGH TONIGHT.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 2,
BIRMINGHAM IS 4,
MONTGOMERY IS 4,

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT IS A WET MICROBURST,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dallas

When
June 14, 2:45 PM CST
Where
Dallas County, Selma
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
32.400, -87.017

Trees were blown down along SR 219 near Selma. A few other locations also reported some trees down in northern Dallas County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250114.